Lyrica Weight Change

Lyrica® (pregabalin) is a prescription medication approved to treat certain types of nerve pain, fibromyalgia, and epileptic seizures. In clinical studies, weight change with Lyrica was reported as one of the most common side effects of this medicine.
 
In these studies, up to 16 percent of people taking Lyrica for controlling seizures experienced weight gain, compared to just 1 percent of a similar group of people not taking Lyrica. Up to 14 percent of people taking Lyrica for fibromyalgia reported gaining weight. Weight gain was most common in people taking a higher Lyrica dosage and was less common in people taking Lyrica for treating nerve pain due to diabetic neuropathy, postherpetic neuralgia, or spinal cord injury.
 
If you are taking Lyrica and weight change (specifically, weight gain) occurs, make sure to notify your healthcare provider. Any rapid weight gain can be due to fluid retention and heart failure and may be a sign of congestive heart failure.
 
(Click Lyrica and Weight Gain for more suggestions on what you should do if weight change occurs with Lyrica and to learn about the potential risks associated with this side effect.)
 
5 Common Pain Medication Fears
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.